Hydralazine withdrawal symptoms may start for those who stop taking the drug suddenly. These symptoms would indicate uncontrolled blood pressure and put the patient at risk for heart problems. To stop taking the medication, a medical provider must slowly lower doses over a two-week period.
How Long Do Hydralazine Withdrawal Symptoms Last?
It’s unclear how long they would last, although it would likely be until blood pressure is once again under control.
The symptoms indicate uncontrolled blood pressure and might include chest pain and a heart attack.
Anyone who stops taking this drug suddenly might have withdrawal symptoms. That said, those with existing and possibly undiagnosed heart problems would have a higher risk. Patients should therefore disclose their personal and family medical history to their medical providers before taking this medication. Further, patients should not stop taking this medication unless they receive approval from a licensed medical provider.
Anyone experiencing chest pains after stopping hydralazine should contact their medical provider immediately or go to the nearest emergency room.